Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 3, NWS Eureka, CA

January 7, 2011

NWS Eureka, CA issued this small craft advisory at Jan 7, 2011, 2:27 PM PST. It took effect at Jan 8, 2011, 3:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2011, 2:27 PM PST (22:27 UTC)
In effect from
Jan 8, 2011, 3:00 AM PST
Expired
Jan 9, 2011, 3:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WHUS76 KEKA 072227
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST FRI JAN 7 2011

PZZ450-081130-
/O.CAN.KEKA.SC.Y.0002.000000T0000Z-110108T1100Z/
/O.NEW.KEKA.SC.Y.0003.110108T2000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
227 PM PST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM PST
SUNDAY.

* WINDS: A WEAK FRONT WILL PASS TO THE NORTH TONIGHT. BEHIND THE
  FRONT NORTH WINDS WILL INCREASE AND GUST TO AROUND 25 KT SATURDAY
  AFTERNOON INTO LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-081130-
/O.CAN.KEKA.SC.Y.0002.000000T0000Z-110109T1100Z/
/O.NEW.KEKA.SC.Y.0003.110108T2000Z-110109T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
227 PM PST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM PST
SUNDAY. 

* WINDS: A WEAK FRONT WILL PASS TO THE NORTH TONIGHT. BEHIND THE
  FRONT NORTH WINDS WILL INCREASE AND GUST TO AROUND 25 KT SATURDAY
  AFTERNOON INTO LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-081130-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
227 PM PST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WAVES: W SWELL NEAR 10 FT AT 14 SECONDS WILL SLOWLY SUBSIDE
  TONIGHT.

* WINDS: A WEAK FRONT WILL PASS TO THE NORTH TONIGHT. BEHIND THE
  FRONT NORTH WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY
  AFTERNOON INTO LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-081130-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110110T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 PM PST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WAVES: W SWELL NEAR 10 FT AT 14 SECONDS WILL SLOWLY SUBSIDE
  TONIGHT.

* WINDS: A WEAK FRONT WILL PASS TO THE NORTH TONIGHT. BEHIND THE
  FRONT NORTH WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY
  AFTERNOON INTO LATE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
229 
WHUS76 KEKA 081030
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PST SAT JAN 8 2011

PZZ450-455-082330-
/O.EXT.KEKA.SC.Y.0003.110108T1100Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 AM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL PERSIST THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-082330-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: NORTH WINDS OF 20 TO 25 KT WILL PERSIST THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-082330-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110110T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WINDS: NORTH WINDS OF 20 TO 25 KT WILL PERSIST THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
286 
WHUS76 KEKA 082249
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
249 PM PST SAT JAN 8 2011

PZZ450-455-091100-
/O.CON.KEKA.SC.Y.0003.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
249 PM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-091100-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
249 PM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH LATE 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091130-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110110T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
249 PM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
856 
WHUS76 KEKA 091039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 AM PST SUN JAN 9 2011

PZZ450-455-091145-
/O.EXP.KEKA.SC.Y.0003.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
239 AM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING. 

$$

PZZ470-091145-
/O.EXP.KEKA.SC.Y.0002.000000T0000Z-110109T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
239 AM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING. 

$$

PZZ475-092330-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-110110T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 AM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 4:10 AM PST, 10 hours 17 minutes earlier.

Area forecast discussion, Jan 7, 4:10 AM PST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PST FRI JAN 7 2011

.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY AND STABLE WEATHER
THROUGH FRIDAY. A FRONT WILL BRUSH THE AREA WITH A CHANCE OF RAIN
FRIDAY NIGHT. COOLER AIR BEHIND THE FRONT WILL BRING A CHANCE OF
SHOWERS IN THE NORTH ON SATURDAY. OTHERWISE DRY WEATHER IS
EXPECTED TO PERSIST THROUGH MONDAY. MID TO TO LATE WEEK A RETURN
TO A WETTER PATTERN IS EXPECTED..

&&

.DISCUSION... MAIN FORECAST CHALLENGE TODAY IS VALLEY FOG AND
MARINE STRATUS. VALLEY FOG IS PRESENT IN MANY INLAND VALLEYS.
EXPECT THIS WILL KEEP TEMPERATURES LOW IN THE NORTHERN VALLEYS AS
IT HAS THE LAST SEVERAL DAYS. AREAS OF COASTAL STRATUS HAVE MOVED
IN ALONG MUCH OF THE COAST DUE TO WEAK NORTHERLY FLOW. THIS IS
EXPECTED TO PERSIST THIS MORNING DIMINISHING SLIGHTLY IN THE
AFTERNOON. CONFIDENCE IS LOW IN EXACTLY HOW WIDESPREAD THE STRATUS
WILL BE DUE TO WEAK WIND FLOW.

MODELS ARE IN GOOD AGREEMENT ON BRINGING A COLD FRONT DOWN FROM
THE NORTH LATE TONIGHT AS AN UPPER LEVEL TROUGH SWINGS THROUGH
THE PACIFIC NORTHWEST. THE MAIN ENERGY PASSES WELL TO THE NORTH OF
OUR AREA SO ONLY EXPECT VERY LIGHT RAINFALL AMOUNTS. RAINFALL WILL
MAINLY BE CONFINED TO ALONG THE COAST NORTH OF CAPE MENDOCINO
WHERE UPSLOPE FLOW WILL ENHANCE WHAT LITTLE MOISTURE AND LIFT
THERE IS.

SATURDAY NIGHT MODELS ARE IN DECENT AGREEMENT ON ANOTHER SHOT OF
ENERGY MOVING DOWN THE SIDE OF THE TROUGH. 850 TEMPS DROP TO -4C
OVER KCEC BY 12Z SUNDAY. IN ADDITION TO THIS A 130KT JET STREAM
MOVES OVER THE AREA. SO INTRODUCED SLIGHT CHANCE POPS AS THERE
COULD BE A FEW ISOLATED SHOWERS OR DRIZZLE IN THE NORTHERN PART OF
THE AREA SATURDAY NIGHT INTO SUNDAY MORNING.

SUNDAY NIGHT THROUGH MONDAY NIGHT MODELS ARE IN GOOD AGREEMENT ON
A RIDGE BUILDING INTO THE AREA. MAINLY CLEAR SKIES WILL PROMOTE
GOOD RADITIONAL COOLING INLAND. MONDAY NIGHT APPEARS TO BE THE
COLDEST AT THIS POINT. WEAK OFFSHORE FLOW IS EXPECTED TO KEEP
COASTAL CLOUDS OFFSHORE SO NEAR FREEZING TEMPERATURES ARE EXPECTED
AT THE COAST AS WELL.

TUESDAY THROUGH FRIDAY THE ECMWF AND 00Z GFS TRANSITION US BACK TO
A WETTER PATTERN WITH A SERIES OF DISTURBANCES MOVING THROUGH THE
AREA. THE 06Z GFS WAS SIGNIFICANTLY DIFFERENT AND KEEPS US MUCH
DRIER WITH ONLY ONE SHOT OF PRECIP LATE THURSDAY. IF THIS TREND IN
THE GFS CONTINUES POPS MAY NEED TO BE LOWERED. FOR NOW KEPT POPS
NEAR TO SLIGHTLY ABOVE CLIMO. MKK

&&

.AVIATION...STRATUS AND FOG HAS FILLED THE EEL RIVER DELTA AS WELL
AS MANY INTERIOR VALLEYS EARLY THIS MORNING. A STRATUS DECK IS
HANGING 10-20 NM OFFSHORE OF THE NORTH COAST DUE TO A WEAK OFFSHORE
GRADIENT...BUT SHOULD SLOWLY PUSH BACK TOWARD SHORE. KUKI IS EXPECTED
TO REMAIN MVFR WITH OCCASIONAL IFR CONDS THROUGH 17Z BEFORE SKIES
CLEAR. COASTAL TAF SITES ARE MUCH TRICKIER...WITH STRATUS MOVING
NORTH ACROSS HUMBOLDT BAY TOWARD KACV. WE WILL INTRODUCE A PERIOD OF
IFR CONDS EARLY THIS MORNING...THEN AN MVFR CLOUD DECK SHOULD
PERSIST UNDER INCREASING NORTHERLY FLOW. KCEC MAY ESCAPE IFR CONDS
THIS MORNING...EXCEPT FOR A BRIEF PERIOD AROUND SUNRISE...BUT
OVERALL EXPECT MVFR CIGS TO MOVE IN BY MID-MORNING. JCA

&&

.MARINE...A MODERATE W SWELL (PEAKING AROUND 12 FT AT 16 SEC
CURRENTLY) WILL SLOWLY SUBSIDE THROUGH THE WEEKEND. A WEAK COLD FRONT
WILL PASS NORTH OF THE AREA...BUT NORTH WINDS WILL INCREASE IN ITS
WAKE ON SAT AS HIGH PRESSURE BUILDS IN OFFSHORE. BOTH WINDS AND SEAS
WILL BE RELATIVELY LOW EARLY NEXT WEEK BEFORE SOUTH WINDS RAMP UP IN
ADVANCE OF A STRONGER STORM SYSTEM. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY PZZ450.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ455-470.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 7, 4:34 AM PST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
434 AM PST FRI JAN 7 2011

CAZ001>004-076-081245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
434 AM PST FRI JAN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.